Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Probabilistic square functions and a priori estimates


Author: Andrew G. Bennett
Journal: Trans. Amer. Math. Soc. 291 (1985), 159-166
MSC: Primary 42B20; Secondary 42A61, 42B25, 60J65
DOI: https://doi.org/10.1090/S0002-9947-1985-0797052-2
MathSciNet review: 797052
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a priori estimates for Riesz transforms and their variants, that is, estimates with bounds independent of the dimension of the space and/or the nature of the boundary. The key to our results is to give probabilistic definitions which do not depend on the geometry of the situation for the transformations in question. We then use probabilistic square functions to prove our a priori estimates.


References [Enhancements On Off] (What's this?)

  • [1] D. L. Burkholder, Distribution function inequalities for martingales, Ann. Probab. 1 (1973), 19-42. MR 0365692 (51:1944)
  • [2] J. L. Doob, Stochastic processes, Wiley, New York, 1953. MR 0058896 (15:445b)
  • [3] R. Durrett, Brownian motion and martingales in analysis, Wadsworth, Belmont, Calif., 1984. MR 750829 (87a:60054)
  • [4] R. F. Gundy and N. Th. Varopoulos, Les transformations de Riesz et les integrales stochastiques, C. R. Acad. Sci. Paris Sér. A 289 (1979), 13-16. MR 545671 (82e:60089)
  • [5] S. Kakutani, Two-dimensional Brownian motion and harmonic functions, Proc. Imp. Acad. Tokyo 20 (1944), 706-714. MR 0014647 (7:315b)
  • [6] K. E. Petersen, Brownian motion, Hardy spaces and bounded mean oscillation, Cambridge Univ. Press, New York, 1977. MR 0651556 (58:31383)
  • [7] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 0290095 (44:7280)
  • [8] -, Some results in harmonic analysis in $ {R^n}$, for $ n \to \infty $, Bull. Amer. Math. Soc. (N.S.) 9 (1983), 71-73. MR 699317 (84g:42019)
  • [9] -, Three variations on the theme of maximal functions, Proc. Conf. El Escorial, 1983 (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B20, 42A61, 42B25, 60J65

Retrieve articles in all journals with MSC: 42B20, 42A61, 42B25, 60J65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0797052-2
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society